MAUDE Adverse Event Report: Brainlab SE Spine & Trauma Navigation 3.0.; Image Guided Surgery System/Instrument, Stereotaxic

Brainlab SE Spine & Trauma Navigation 3.0.; Image Guided Surgery System/Instrument, Stereotaxic
Model Number 22268-04C
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An open surgery on the thoracic and lumbosacral spine, for a fusion of vertebrae t8 to s2, with intended placement of 24 screws bilateral for fixation, was performed with the aid of the display by the brainlab navigation software spine & trauma navigation 3.0.From a post-operative ct scan the surgeon discovered that 2 of the 24 screws, placed with the aid of navigation, deviated from their intended positions (at t9 and the ilium, both on the patient's right side).According to the surgeon (treating clinician): - the deviation of 2 of the 24 screws placed with the aid of navigation was detected by the surgeon with a post-operative ct.A revision surgery was scheduled and took place five days after the initial surgery.- the outcome of the revision surgery was successful, with the deviating screw placements corrected to their intended positions.- there was no actual harm/negative clinical effect to the patient due to the deviating placements.- the duration of the original surgery/anesthesia was not prolonged due to this issue (the deviations were detected only afterwards).There was no negative clinical effect on the patient due to anesthesia duration of ca.1.25 h for the revision surgery performed five days later.- there were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.
 
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since two screws were placed in the patient's spine in different positions than desired with brainlab navigation involved, although according to the surgeon (treating clinician): - the deviation of 2 of the 24 screws placed with the aid of navigation was detected by the surgeon with a post-operative ct.A revision surgery was scheduled and took place five days after the initial surgery.The outcome of the revision surgery was successful, with the deviating screw placements corrected to their intended positions.There was no actual harm/negative clinical effect to the patient due to the deviating placements.The duration of the original surgery/anesthesia was not prolonged due to this issue (the deviations were detected only afterwards).There was no negative clinical effect on the patient due to anesthesia duration of ca.1.25 h for the revision surgery performed five days later.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.A comprehensive investigation by branlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report upon completion of the investigation.H6, h7: a comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report to the fda upon completion of investigation.

Brand Name
Spine & Trauma Navigation 3.0.
Common Device Name
Image Guided Surgery System/Instrument, Stereotaxic
Manufacturer (Section D)
Brainlab SE
olof-palme-strasse 9
muenchen, 81829
GM  81829
Manufacturer (Section G)
Brainlab SE
olof-palme-strasse 9
muenchen, 81829
GM   81829
Manufacturer Contact
boutaina mediane
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key50079721
Report Number8043933-2026-00054
Device Sequence Number21522595
Product Code OLO
UDI-Device Identifier04056481144906
UDI-Public04056481144906
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K221618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22268-04C
Device Catalogue Number22268G
Device Lot NumberSW v.3.0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date08/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown